MAUDE Adverse Event Report: COOK INC TURBO-JECT TRIPLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT TRIPLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Catalog Number UPICTS-6.0-CT-OTW-ST-1110
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Insufficient Information (4580)
Date of Event 05/31/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
The picc was being used for chemotherapy administration on a male patient.The vascular access insertion nurse has reported that one of the hubs on the triple lumen picc has cracked.The picc line was removed and replaced with another manufacturer's picc.No adverse effects to the patient were reported due to this occurrence.
 
Additional Manufacturer Narrative
This report is being submitted retrospectively per fda request.All information for this event was previously submitted from 28jun2016-01sep2017.
 
Additional Manufacturer Narrative
Additional information: d10, h6, h10.Investigation - evaluation: a review of documentation, manufacturing instructions, specifications, quality control data and visual inspection & functional testing of the returned device was conducted during the investigation.The turbo-ject triple lumen peripherally inserted central venous catheter was returned for evaluation.Visual inspection confirmed the crack at the hub.It was also observed that the administered drugs had leaked into the leuer lock threads.The two connectors that were returned with the device attached at the hubs required pliers to be removed.The clear connector appeared to show leakage into the thread area for both connectors.Both hubs and the connector were sticky to the touch.The connectors were removed, re-installed and checked approximately 24 hours later.They had, again, become difficult to separate.Although the connector with ears could be parted with finger tips it required considerable force (though not as much as the initial attempt) and there was an audible popping sound when the two parts separated.The manufacturer polymer technician identified that the hub on the device was not tested to iso 594.The catheter set includes a connector for use with the hub.This is the preferred hub to use with this device.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided and results of the investigation a definitive root cause could not conclusively be determined.Measures have been initiated to address this failure mode monitoring for similar complaints will continue.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT TRIPLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
larry pool
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key5754817
Report Number1820334-2016-00513
Device Sequence Number489957
Product Code LJS
UDI-Device Identifier00827002200616
UDI-Public(01)00827002200616(17)170805(10)6096924
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUPICTS-6.0-CT-OTW-ST-1110
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/31/2016
Device Age10 MO
Event Location Hospital
Initial Date Received by Manufacturer 06/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/28/2016
Supplement Report FDA Received Date03/03/2025
Date Device Manufactured08/05/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexMale